Alert archive / Minnesota / Areal Flood Advisories in 2012
Areal Flood Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood advisory at May 24, 2012, 1:23 AM CDT for 5 counties in Minnesota. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 24, 2012, 1:23 AM CDT (06:23 UTC)
- Expired
- May 24, 2012, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN
The radar
The Minneapolis radar (KMPX), 18 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.4 hours before the alert went out and 396 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333
WGUS83 KMPX 240623
FLSMPX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
123 AM CDT THU MAY 24 2012
MNC019-037-053-123-139-240930-
/O.NEW.KMPX.FA.Y.0004.120524T0623Z-120524T0930Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARVER MN-DAKOTA MN-HENNEPIN MN-RAMSEY MN-SCOTT MN-
123 AM CDT THU MAY 24 2012
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHERN SCOTT COUNTY IN EAST CENTRAL MINNESOTA...
NORTHWESTERN DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHEASTERN CARVER COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHERN HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...
WESTERN RAMSEY COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 430 AM CDT
* AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER
RADAR ESTIMATED 1 TO 3 INCHES OF RAIN.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING
INCLUDE...MINNEAPOLIS...ST PAUL...ARDEN HILLS...BELLE PLAINE...
BLOOMINGTON...BURNSVILLE...CARVER...CHANHASSEN...CHASKA...
DEEPHAVEN...EAGAN...EDEN PRAIRIE...EDINA...EXCELSIOR...FALCON
HEIGHTS...GOLDEN VALLEY...HOPKINS...JORDAN...LAUDERDALE...
LILYDALE...LITTLE CANADA...MARYSTOWN...MEDICINE LAKE...MENDOTA
HEIGHTS...MINNETONKA...NEW BRIGHTON...NORTH OAKS...PRIOR LAKE...
RICHFIELD AND ROBBINSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4492 9369 4505 9329 4504 9323 4507 9322
4512 9307 4483 9304 4459 9378
$$
CLFWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood advisory went out at May 24, 12:24 AM CDT, 59 minutes earlier.
Area forecast discussion, May 24, 12:24 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1224 AM CDT THU MAY 24 2012
.AVIATION... /06Z TAF ISSUANCE/
CONVECTION WILL CONTINUE THROUGH THE NIGHT FROM KRWF THROUGH KMSP
ALONG A NEARLY STATIONARY FRONT. MVFR/IFR CEILINGS AND
VISIBILITIES LIKELY IN THE HEAVIER PRECIPITATION. KSTC AND KRNH
WILL BE ON THE WESTERN AND EASTERN EDGES RESPECTIVELY. SOME
SHOWERS AND THUNDERSTORMS WILL BE IN THE VICINITY OF KEAU AT THE
BEGINNING OF THE TAF PERIOD. KAXN WILL HAVE SOME FOG EARLY THIS
MORNING WITH RAIN SPREADING IN LATE IN THE NIGHT. A DEEPENING LOW
PRESSURE SYSTEM WILL THEN MOVE NORTHEAST ALONG THE FRONT ON
THURSDAY. THIS WILL BRING MORE SHOWERS AND ISOLATED THUNDERSTORMS
TO THE MN TAF SITES WITH STRONG TO SEVERE CONVECTION POSSIBLE FOR
KRNH AND KEAU THURSDAY AFTERNOON AHEAD OF A TRAILING COLD FRONT.
WINDS MAY BECOME AN ISSUE THURSDAY AFTERNOON ACROSS SOUTHERN MN AS
THEY PICK UP OUT OF THE NORTHWEST IN THE WAKE OF THE LOW. SPEEDS
OF 20 TO 25 KNOTS POSSIBLE ALONG WITH GUSTS INTO THE 30S. SIMILAR
WINDS ARE POSSIBLE AT KEAU BUT OUT OF THE SOUTH AHEAD OF THE LOW.
THE RAIN WILL DIMINISH THURSDAY EVENING.
KMSP...BOUTS OF MVFR/IFR CONDITIONS OVERNIGHT AS MULTIPLE ROUNDS
OF CONVECTION MOVE NORTHEAST ACROSS THE TWIN CITIES. CEILINGS
REMAINING LOW (015-025) ON THURSDAY ALONG WITH MORE SHOWERS AS AN
AREA OF LOW PRESSURE MOVES NORTHEAST ACROSS EASTERN MN AND WESTERN
WI. CEILINGS IMPROVING WITH THE RAIN ENDING QUICKLY THURSDAY
EVENING.
/OUTLOOK/
FRIDAY...VFR. WINDS SOUTHWEST AT 10G15KT.
SATURDAY...MVFR WITH TSRA POSSIBLE. WINDS ESE AT 15G20KT.
SUNDAY...VFR WITH TSRA POSSIBLE. WINDS SSW AT 20G25KT.
&&
.UPDATE... /ISSUED 922 PM CDT WEDNESDAY MAY24 2012/
UPDATE ISSUED TO EXPAND ON SEVERE WEATHER THREAT ON THURSDAY. A
POWERFUL UPPER LEVEL JET CURRENTLY CROSSING THE 4 CORNERS REGION
WILL ROUND THE BASE OF THE UPPER LEVEL TROUGH AND HEAD TOWARDS THE
UPPER MISSISSIPPI RIVER VALLEY. AS IT ARRIVES...A SURFACE LOW WILL
DEEPEN AND TRACK ALONG THE WISCONSIN/MINNESOTA BORDER.
SOUTHEASTERLY FLOW IN THE WARM SECTOR OF THE SURFACE LOW COMBINED
WITH THE APPROACHING UPPER LEVEL JET WILL GREAT A FAVORABLE DEEP
SHEAR ENVIRONMENT SUPPORTIVE OF SUPERCELLS CAPABLE OF PRODUCING
ALL MODES OF SEVERE WEATHER. THE TORNADIC THREAT MAY BE LIMITED BY
THE FACT THAT THE LOW LEVEL FLOW WILL BE FAIRLY
UNIDIRECTIONAL...AN THE LARGE DEWPOINT DEPRESSIONS. NONE THE
LESS...50KTS AT 850 IS A CAUSE FOR CONCERN...AND WILL CONTINUE TO
MONITOR THE SITUATION AND THE ROLE TONIGHTS CONVECTION PLAYS IN
TOMORROWS WEATHER.
.DISCUSSION... /ISSUED 427 PM CDT WEDNESDAY MAY 24 2012/
TONIGHT AND THURSDAY...SLOW-PROGRESSING SFC CDFNT OVER NW MN INTO
ERN SD AND ERN NE WILL SLOWLY PLOD EWD OVERNIGHT INTO THU THEN
BECOME STALLED NEAR THE MN/WI STATE LINE. ALOFT...DEEP SWLY FLOW
ALIGNED ALONG AND AHEAD OF THE FRONT ON THE LEADING EDGE OF AN
INCOMING UPPER TROUGH WILL BRING PLENTY OF MOISTURE AT MULTIPLE
LEVELS FROM THE DEEP SOUTH INTO THE NORTHERN PLAINS AND UPPER
MISSISSIPPI RIVER VALLEY REGIONS. A SFC LOW OVER THE SOUTHERN
PLAINS WILL BE LIFTED NNE TONIGHT ALONG THE FRONT AND BECOME
FURTHER ENHANCED BY THE NEGATIVELY-TILTING TROUGH TONIGHT THRU
TMRW. THIS WILL GREATLY INCREASE LIFT WITHIN THE DEEPLY MOIST
ATMOS /PWATS HAVE INCREASED TO NEAR 1.5 INCHES OVER WRN MN/. WITH
THE APPROACH OF THE FRONT AND VORT MAX LOBES...WIDESPREAD RAIN
WILL DEVELOP OVERNIGHT THRU TMRW. SOME OF THE RAIN WILL BE HEAVY
AT TIMES OVER SOUTH-CENTRAL MN...MAINLY THRU CENTRAL PORTIONS OF
THE WFO MPX CWFA...INCLUDING THE TWIN CITIES METRO. HAVE
MAINTAINED POPS NEAR 100 PERCENT WITH QPF WELL OVER 1 INCH FOR
MUCH OF THE AREA...AND POSSIBLY AS HIGH AS 3-4 INCHES IN A
LOCALIZED FASHION THRU THURSDAY. THE CDFNT WILL EVENTUALLY PUSH
INTO WI BY LATE THU AFTN...ALLOWING THE RAINFALL TO TAPER OFF LATE
IN THE DAY. BEYOND THE HEAVY RAIN THREAT...THERE STILL REMAINS A
SLGT RISK OF SEVERE TSTMS IN FAR SRN MN AHEAD OF THE FNT. MUCAPES
INCREASE TO NEAR 500 J/KG WITH VIRTUALLY NO CAPPING THIS AFTN AND
EVE. HAVE ALREADY RECEIVED A COUPLE OF 1 INCH HAIL REPORTS FROM
SHORT-LIVED TSTMS THIS AFTN. THOUGH GETTING STORMS TO HAVE HIGH
SURFACE-BASED INSTABILITY WILL BE DIFFICULT DUE TO EXTENSIVE CLOUD
COVER AND THE HEAVY RAIN...THERE STILL MAY BE AN ISOLD STORM THAT
MAY REACH SEVERE LIMITS THROUGH THE DAYLIGHT HRS TDA WITH GENERIC
TSTMS PSBL OVERNIGHT INTO THU. SPEAKING OF CLOUD COVER...A FEW
BREAKS IN THE OVERCAST ALLOWED TEMPS IN SRN-ERN MN TO SOAR INTO
THE MID 80S TO NEAR 90 THIS AFTN. THE SLOW PROGRESSION OF THE FNT
WILL KEEP MILD TEMPS FOR ERN MN INTO WRN WI OVERNIGHT WHILE A WIND
SHIFT BEHIND THE FNT WILL BRING IN COOLER TEMPS TO WRN-CENTRAL MN.
HIGHS TMRW WILL THEN NOT RISE MUCH ABOVE THE OVERNIGHT LOWS...WITH
SOME DIURNAL SPREADS ONLY IN THE 5-8 DEGREE RANGE.
THURSDAY NIGHT THROUGH SATURDAY...THE UPPER LEVEL TROUGH WILL
CONTINUE ITS NEGATIVE TILT THRU SRN CANADA...DRAGGING THE SFC LOW
OVER NE MN AND LAKE SUPERIOR WHILE THE CDFNT SHIFTS S AND E THU
NIGHT. A SECONDARY DRY CDFNT WILL PUSH THRU THE REGION FRI...THEN
WILL STALL OUT OVER NE-IA-IL WHILE WEAK HIGH PRES SLIDES ACRS
THE DAKOTAS-MN-WI FRI NIGHT INTO SAT. THIS DRYING OUT PERIOD WILL
BE MAINLY IN THE LOWEST LEVELS AS CLOUDS WILL STILL BE FAIRLY
PLENTIFUL DURG THE DAY ON FRI. MOISTURE RETURNS FRI NIGHT INTO SAT
AS THE STALLED FNT TRANSITIONS INTO A WMFNT. A DEEP UPPER LEVEL
HIGH ROTATING OVER THE SE STATES WILL OPEN A PLUME OF MOISTURE
FROM THE GOMEX INTO THE UPPER PLAINS. ISENTROPIC LIFT WITH THE
WMFNT WILL SPREAD ANOTHER GOOD DOSING OF RAIN OVER THE REGION
SATURDAY. WARM TEMPS WILL RETURN FROM THE S FRI AND ESPECIALLY
SAT...BUT THE SLOW PROGRESSION OF THE WMFNT MAY WELL CREATE A
LARGE SPREAD OF HIGH TEMPS FROM N TO S ON SATURDAY.
SUNDAY THROUGH TUESDAY...THE ACTIVE PATTERN WILL CONTINUE FOR THE
START OF NEXT WEEK AS A LARGE DIGGING TROUGH COMING ONSHORE THE
SOCAL COAST WILL SHIFT ACRS THE ROCKIES OVER THE WEEKEND AND PICK
UP A SFC LOW OVER COLORADO. THIS LOW WILL SHIFT NE INTO SUN...
BECOMING MORE DEVELOPED AND AGAIN BRINGING ADDITIONAL GULF
MOISTURE AND WARM AIR TO THE REGION. HIGHS LOOK TO SHOOT INTO THE
MID AND UPR 80S ON SUN AS THE WFO MPX CWFA IS SLOTTED INTO THE
WARM SECTOR OF THE SYSTEM. THE SYSTEM EXITS SUN NIGHT INTO MON...
WHICH IS REFLECTED IN POPS WHICH ARE MAXED OUT SUN NIGHT THEN GO
ON A DIMINISHING TREND MON INTO TUE. COOLER AIR ALSO FOLLOWS INTO
THE REGION FOR THE START OF THE WORKWEEK.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ANOKA-BENTON-
BLUE EARTH-BROWN-CARVER-CHISAGO-DAKOTA-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-
MORRISON-NICOLLET-RAMSEY-REDWOOD-RENVILLE-SCOTT-SHERBURNE-
SIBLEY-STEARNS-WASHINGTON-WATONWAN-WRIGHT.
WI...NONE.
&&
RAH/JB/JPCHazardous weather outlook, May 23, 9:36 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 936 PM CDT WED MAY 23 2012 MNZ043>045-049>053-057>063-065>070-073>076-082-083-091-250245- MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-WATONWAN-BLUE EARTH-MARTIN- 936 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA AND SOUTHWEST MINNESOTA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT. A FEW SEVERE STORMS ARE STILL POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. MORE IMPORTANTLY...THE MAIN HAZARD IS WILL BE HEAVY RAINFALL... WHICH COULD BE AS HIGHS AS TWO TO FOUR INCHES IN SOME LOCATIONS. A FLASH FLOOD WATCH IS IN EFFECT SINCE THIS COULD LEAD TO FLOODING IN BOTH RURAL AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE THURSDAY AND OVER THE WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS ACROSS THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AND RAINFALL REPORTS ARE GREATLY APPRECIATED. MNZ077-078-084-085-092-093-WIZ014>016-023>028-250245- RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 936 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE OVERNIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED TOMORROW AFTERNOON AND EVENING IN WESTERN MN AND EASTERN WI. TORNADOES...LARGE HAIL...AND DAMAGING WINDS ARE ALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TOMORROW AFTERNOON. RAINFALL REPORTS ARE ALSO APPRECIATED. MNZ041-042-047-048-054>056-064-250245- DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- 936 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE OVERNIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE THURSDAY AND OVER THE WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS ACROSS THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AND RAINFALL REPORTS ARE GREATLY APPRECIATED. JRB
In the hours before
Special weather statement, May 23, 8:09 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
809 PM CDT WED MAY 23 2012
MNZ069-240145-
SCOTT-
809 PM CDT WED MAY 23 2012
...THUNDERSTORMS MOVING INTO SCOTT COUNTY THROUGH 845 PM CDT...
AT 805 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTH OF BELLE PLAINE. THIS STORM WAS MOVING
NORTHEAST AT 50 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BELLE PLAINE.
ST BENEDICT.
MARYSTOWN.
SHAKOPEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4455 9387 4470 9366 4469 9364 4471 9361
4473 9362 4479 9354 4478 9333 4455 9343
TIME...MOT...LOC 0109Z 221DEG 45KT 4458 9367Special weather statement, May 23, 8:36 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
836 PM CDT WED MAY 23 2012
MNZ060-062-070-240215-
DAKOTA-HENNEPIN-RAMSEY-
836 PM CDT WED MAY 23 2012
...THUNDERSTORMS MOVING OVER DAKOTA...HENNEPIN AND RAMSEY COUNTIES
THROUGH 915 PM CDT...
AT 832 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BURNSVILLE. THIS STORM WAS MOVING NORTHEAST AT 45
MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURNSVILLE.
RICHFIELD.
EAGAN.
SUNFISH.
SOUTH ST PAUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4478 9331 4483 9344 4496 9322 4493 9304
4477 9301 4465 9331
TIME...MOT...LOC 0136Z 233DEG 39KT 4479 9326Local storm report, May 23, 8:52 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
852 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST 1 W NEW PRAGUE 44.55N 93.59W
05/23/2012 M71.00 MPH SCOTT MN MESONET
MEASURED BY MNDOT EQUIPMENT ALONG HIGHWAY 19 WEST OF NEW
PRAGUE.
0828 PM TSTM WND GST 2 SW PRIOR LAKE 44.71N 93.46W
05/23/2012 M59.00 MPH SCOTT MN NWS EMPLOYEE
&&
TDKSpecial weather statement, May 23, 9:11 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
911 PM CDT WED MAY 23 2012
MNZ074-075-240300-
BROWN-NICOLLET-
911 PM CDT WED MAY 23 2012
...THUNDERSTORMS MOVING ACROSS BROWN AND NICOLLET COUNTIES THROUGH
1000 PM CDT...
AT 909 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF SLEEPY EYE. THIS STORM WAS MOVING
NORTHEAST AT 40 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COBDEN.
SLEEPY EYE.
NEW ULM.
KLOSSNER.
LAFAYETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4444 9476 4445 9432 4436 9417 4411 9474
4421 9489
TIME...MOT...LOC 0211Z 239DEG 35KT 4418 9471The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:09 PM CDT | Special Weather Statement | MPX | Scott | 36 min |
| May 23, 8:36 PM CDT | Special Weather Statement | MPX | Dakota | 39 min |
| May 23, 9:11 PM CDT | Special Weather Statement | MPX | Brown, Nicollet | 49 min |
| May 24, 9:00 AM CDT | Special Weather Statement | MPX | Dakota | 30 min |
| May 24, 9:36 AM CDT | Special Weather Statement | MPX | Hennepin, Scott | 24 min |
| May 24, 9:58 AM CDT | Special Weather Statement | MPX | Chisago, Ramsey, Washington | 47 min |
| May 24, 10:41 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 27 min |
| May 24, 11:18 AM CDT | River Flood Watch | MPX | Carver | 22 hr |
| May 24, 12:34 PM CDT | Special Weather Statement | MPX | Sibley | 26 min |
| May 24, 12:50 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 25 min |
| May 24, 1:08 PM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur | 37 min |
| May 24, 1:25 PM CDT | Special Weather Statement | MPX | Ramsey | 50 min |
| May 24, 1:50 PM CDT | Areal Flood Advisory | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 3 hr |
| May 24, 1:53 PM CDT | Special Weather Statement | MPX | Chisago | 37 min |
Nearby
Areal Flood Advisories in Minnesota, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.